Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 53, NWS Fort Worth, TX

April 22, 2003Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2003, 8:49 AM CDT for Bell County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2003, 8:49 AM CDT (13:49 UTC)
Expired
Apr 22, 2003, 9:30 AM CDT
In force
41 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bell County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS54 KFWD 221349
SVRFTW
TXC027-221430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
848 AM CDT TUE APR 22 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 930 AM CDT

* AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A SEVERE THUNDERSTORM 3 MILES WEST OF TEMPLE...MOVING EAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TROY AROUND 855 AM CDT

HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3119 9750 3101 9750 3103 9707 3122 9721

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 5:45 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 22, 5:45 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
545 AM CDT TUE APR 22 2003

.AVIATION DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WEST AND SOUTHWEST OF
AIRPORTS EARLY THIS MORNING. CURRENT TRENDS WOULD TAKE THEM OVER
KACT AROUND 12Z AND NEAR METRO AIRPORTS AROUND 15Z. THIS ACTIVITY
SHOULD DECREASE SOMEWHAT IN THE LATE MORNING...THEN INCREASE AGAIN
LATE IN THE DAY. SHOULD BE MVFR WITH CIGS OVC020-030 AFTER 04Z.

.PUBLIC DISCUSSION ISSUED AT 358 AM...
CLOSED LOW IN THE SOUTHWEST WILL MOVE EAST ACROSS THE CENTRAL PLAINS
OVER THE NEXT FEW DAYS...AND IT APPEARS WE MAY ACTUALLY GET SOME
RAIN FROM THIS EVENT.  GULF MOISTURE IS RETURNING TO THE
REGION...WITH ELEVATED PRECIP INCREASING TO OUR SOUTHWEST THIS
MORNING.  LOOK FOR THIS TO MOVE INTO NORTH TEXAS...WITH CHANCES
INCREASING WEDNESDAY AS LOW GETS CLOSER.

ALL INDICATIONS ARE THAT ENERGY WILL INCREASE DRAMATICALLY TOMORROW
WITH TRWS BECOMING LIKELY BY AFTERNOON AS THE DRYLINE BECOMES
ACTIVE.  AS A SQUALL LINE DEVELOPS AND MOVES EAST...INSTABILITIES
WILL INCREASE TO ALLOW A GOOD CHANCE FOR SEVERE WEATHER DURING THE
AFTERNOON AND EVENING HOURS...ESPECIALLY IN THE WEST AND CENTRAL
PORTIONS.

SYSTEM WILL MOVE FAIRLY QUICKLY AS THE NEXT...AND STRONGER UPPER
LOW...MOVES ONSHORE AND EJECTS THE FIRST LOW TO THE EAST WITH PRECIP
SHOULD EAST OF THE AREA BY THURSDAY MORNING.  THE NEXT CHANCE FOR
RAIN ON MONDAY AS THE SECOND LOW APPROACHES.

FCSTID =   42
DFW   76  61  74  60 /  30  30  60  60
ACT   76  62  75  59 /  50  30  60  60
PRX   74  60  74  56 /  30  30  60  60
DTO   74  60  74  58 /  30  30  60  60
TKI   74  61  74  58 /  30  30  60  60
DAL   76  61  74  60 /  30  30  60  60
TRL   76  62  74  59 /  30  30  60  60
CRS   76  62  75  59 /  40  30  60  60
TPL   76  63  77  59 /  50  40  60  60

.FWD...
TX...NONE.
Hazardous weather outlook, Apr 22, 4:36 AM CDT, 4 hours 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-222100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
436 AM CDT TUE APR 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TODAY AND TONIGHT.
WHILE THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...THEY WILL BE
CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40
MPH.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS WEDNESDAY AFTERNOON AND EVENING. AT THIS TIME...IT APPEARS THE
PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS.
HOWEVER...VERTICAL WIND PROFILES SUGGEST THE POSSIBILITY OF A FEW
TORNADOES.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.